| Catalog Number |
R51003004L |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/05/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the 3mm 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured during inflation.The procedure was completed using a new 4mm 4cm saberx radianz device.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).No difficulty was encountered when removing it from the hoop, protective balloon cover, stylet, or any sterile packaging components.No kinks or damages were noted prior to use.The device was prepped according to the ifu and maintained negative pressure.The intended procedure was tri (transradial intervention) targeting the iliac artery.The lesion was severely calcified with moderate vessel tortuosity and 90% stenosis.The device was not used for a chronic total occlusion (cto).No resistance or friction was experienced when inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was not placed in an acute bend, and no kinking occurred during use.A 50:50 contrast-to-saline ratio was used.The device was discarded.
Event or Problem Description
Additional Manufacturer Narrative
As reported, the 3mm 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured during inflation.The procedure was completed using a new 4mm 4cm saberx radianz device.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).No difficulty was encountered when removing it from the hoop, protective balloon cover, stylet, or any sterile packaging components.No kinks or damages were noted prior to use.The device was prepped according to the ifu and maintained negative pressure.The intended procedure was tri (transradial intervention) targeting the iliac artery.The lesion was severely calcified with moderate vessel tortuosity and 90% stenosis.The device was not used for a chronic total occlusion (cto).No resistance or friction was experienced when inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was not placed in an acute bend, and no kinking occurred during use.A 50:50 contrast-to-saline ratio was used.The device was discarded.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82353924 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be verified as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification, moderate vessel tortuosity and 90% stenosis likely contributed to the reported event.Damage to balloon material occurred may have occurred in the attempt to cross or upon inflation.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.